Acid Reflux and its Symptoms

Posted by mwarenski @mwarenski, Feb 13, 2017

Does anyone have a variety of symptoms associated with Acid Reflux that are chronic? Such as chest pain, back pain, weird tastes, etc.? Please tell me your symptoms. A little worried here…thinking it may be something more serious.

Liked by Deena

@gloria811

They are not easy coming off of them and after reading reports of how bad they are for you, I tried to come off of them. The first time I came off of them I had to open the capsule and pour off 1/2 of the beads, then slowly but surely I cut back, and back by 1/2 until I was finally off of them. After being off of them for about 1 year, I had to go back on them, but after about 2-3 days on them I had a terrible reaction to them and fortunately was able to stop cold turkey at that point. They never worked for me and I will never go back on them.

Jump to this post

You don the have the acid reflux anymore.

REPLY
@654321

You don the have the acid reflux anymore.

Jump to this post

Since taking the enzymes I have been able to decrease the carafate & ranitidine (H2 Blocker). I am hoping to be off of them??? We will have to see if the enzymes work, have only been on them for about 2 weeks, so far so good.

REPLY

It's all diet controlled!!

REPLY
@gloria811

They are not easy coming off of them and after reading reports of how bad they are for you, I tried to come off of them. The first time I came off of them I had to open the capsule and pour off 1/2 of the beads, then slowly but surely I cut back, and back by 1/2 until I was finally off of them. After being off of them for about 1 year, I had to go back on them, but after about 2-3 days on them I had a terrible reaction to them and fortunately was able to stop cold turkey at that point. They never worked for me and I will never go back on them.

Jump to this post

Hi @gloria811, were you able to taper off with the help of a physician? I just want to mention to other readers that the safest way to come off of a medication is by consulting your physician first so they can monitor any symptoms or reactions you are having due to the reduction of the drug. I am so happy to hear that you were able to successfully get off of the medicine. Are you still having reflux issues? Can you share what you are doing now to counteract any discomfort?

REPLY

Yes, I consulted with my doctor. I am on Carafate & ranitidine which help with acid reflux but not for the other digestive issues. Since I have started the digestive enzymes (supplement) I am noticing that my symptoms for both conditions are a bit better. I am taking things one step at a time and will see if this is a possible solution to be able to taper off of the medicines mentioned.

REPLY
@gloria811

Yes, I consulted with my doctor. I am on Carafate & ranitidine which help with acid reflux but not for the other digestive issues. Since I have started the digestive enzymes (supplement) I am noticing that my symptoms for both conditions are a bit better. I am taking things one step at a time and will see if this is a possible solution to be able to taper off of the medicines mentioned.

Jump to this post

Yes hope you can taper off them.

REPLY

check with your doctor asap to discard something serious..

REPLY
@karen44

Hi, My name is karen and I have intolerance to wheat,rye oats and a lot of other foods, my stomach has been extended for over 3 year now and not getting better no one really is helping with the problem. can you help me? I look like I an 4 months pregnant and so uncomforfable. thank you.

Jump to this post

Hi Karen. Through experience I can recommend the FODMAP die it works for me. Good luck.

REPLY

Is this acid reflux?
I have been having severe pain in my central upper stomach for several months. The pain is debilitating and accompanied with nausea. All the usual stuff: bloating, no appetite, losing weight, mostly eating chicken soup… It's the kind of pain that requires all my energy just to cope and prevents me from doing almost anything. Endoscopy in October showed a stricture, which was repaired. No other signs except as I described. My PCP has started me on Nexium and Tums. Too soon to see much of a difference. I really don't know anything about acid reflux, but I know I want this pain to go away. Does anyone have experiences or thoughts about what might be going on? I hope you are having a good day! Thank you, Sue.

REPLY

@ashby1947 – Welcome to Mayo Connect! You sound totally miserable- you are not alone! My initial thought is that you need to see a Gastroenterologist. If nothing changed with Nexium and Tums and you are losing weight and you can't eat much, a Gastroenterologist could change the medication and/or also do more testing.
It does sound like severe reflux- I have had it as well as many members in this group. I remember the constant nausea.
However, it is very important that the diagnosis is confirmed and other treatments started if needed.
Can you please get back to us?

REPLY
@ashby1947

Is this acid reflux?
I have been having severe pain in my central upper stomach for several months. The pain is debilitating and accompanied with nausea. All the usual stuff: bloating, no appetite, losing weight, mostly eating chicken soup… It's the kind of pain that requires all my energy just to cope and prevents me from doing almost anything. Endoscopy in October showed a stricture, which was repaired. No other signs except as I described. My PCP has started me on Nexium and Tums. Too soon to see much of a difference. I really don't know anything about acid reflux, but I know I want this pain to go away. Does anyone have experiences or thoughts about what might be going on? I hope you are having a good day! Thank you, Sue.

Jump to this post

Hi Sue @ashby1947, I know the feeling of having debilitating pain that just won't go away. My heart goes out to you. It's never easy to be in pain. You will notice that I moved your comment to a popular discussion about acid reflux and possible symptoms. I did this so that you could connect with people who have shared experiences.

@ashby1947, Did your doctor suggest anything other than reflux? Is it a burning pain?

REPLY

@mwarenski ..My husband and I both have acid reflex. Sometimes I can be sleeping at night and then all of a sudden I feel it coming up into my mouth. The one thing that we have really saw a difference when we take is papaya. You can get this at health food stores and I believe is much healthier, then Tums, Rolaids etc. My mother-in-law introduced it to us many years ago and we swear by it. You can take fives, six, seven tablets at a time.

REPLY
@teresaallen

@mwarenski ..My husband and I both have acid reflex. Sometimes I can be sleeping at night and then all of a sudden I feel it coming up into my mouth. The one thing that we have really saw a difference when we take is papaya. You can get this at health food stores and I believe is much healthier, then Tums, Rolaids etc. My mother-in-law introduced it to us many years ago and we swear by it. You can take fives, six, seven tablets at a time.

Jump to this post

Thanks for the new idea!

REPLY
@654321

Thanks for the new idea!

Jump to this post

@mwarenski you are welcome! We purchase through vita cost . Good luck!

REPLY
@gloria811

Yes, I consulted with my doctor. I am on Carafate & ranitidine which help with acid reflux but not for the other digestive issues. Since I have started the digestive enzymes (supplement) I am noticing that my symptoms for both conditions are a bit better. I am taking things one step at a time and will see if this is a possible solution to be able to taper off of the medicines mentioned.

Jump to this post

Hi Gloria – what kind of digestive enzymes are you taking – just OTC? Do you also take probiotics? I agree with Amanda about working with your doc when stopping medicines. I am taking so many medications, not only for reflux, but also for anemia, plus a ton of meds for HB pressure. Some have the same side effects, so multiplied problems. I am so exhausted waiting for the right drug or combination of drugs, that I think I should quit them all and "get clean". I won't of course, because I would probably die, but I know other people get this notion, too. I hope this is a good day for you! Sue

REPLY
Please login or register to post a reply.